My official diagnosis is IBS. But my second GI's partner said I'm probably sensitive to food additives - like he is. I asked this GI if there were tests to determine which additives I'm sensitive to, and he replied that "at this time, there's no medical tests" - that I'd have to eat whole foods until I was symptom-free, then challenge myself with commercial foods. If I paid close attention to the additives, then I might be able to figure out which additives triggered my IBS".
So far, I've figured that Carrageenan is my biggest trigger, followed by Annato and Nitrates. There's also an unknown additive in commercial broths/bouillon that cause me distress.
But now that my gut is so sensitive, large meals - even if all safe foods might bring on an attack. Also, eating the SAME meals in a row might trigger an attack - which means no leftovers.
As far as my IBS being IBS-C (Constipation vs Diarrhea, which would be IBS-D), my 2nd GI's partner speculated I react to allergies/sensitivities with an inflammatory response, rather than "leaking fluids" (as in runny nose, or diarrhea). I agree with his speculation, since when my sinus cavities swell instead of running. It's my personal opinion that the extreme swelling of my intestine either contributes, or possibly causes the constipation.
Which brings me to my other inflammation problem: Fifteen years ago, my sinus cavities swelled enough to cause me bad dizzy spells. But it happened again last week - I had to hold the walls to keep from falling! It was really bad the first day it happened, the second day I didn't have to hold walls, but still had a few milder dizzy spells. After that second day, I haven't been dizzy spells.
I made a Dr appt in the hopes of arranging a more advanced sinus regimen - I've been taking generic Benedryl when my sinuses feel swollen. But now that I've had another dizzy spell, I'm hoping the Dr will prescribe more anti-sinus meds to prevent future dizzy spells.
I'm also hoping the Dr will prescribe some kind of anti-nausea medicine - my pain medicine for the "IBS" episodes often makes me nauseous. Since Darvocet has been taken off the market, they changed my prescription to Vicodin, but then changed to Tramadol after Vicodin caused me to toss cookies. But Tramadol also causes me to toss cookies, even though I break the Tramadols in half. I've tolerated Phenergan pills, but after throwing them up, I'm hoping for an under-the-tongue, or a suppository version.